Day #1 Stopping Fentanyl For Pain


Well, the day is here…It is July 13, 2015 and my new pain Dr. has instructed me to stop taking the Fentanyl suckers for BT pain today! I had my very last sucker at 4:30 this morning. I’m feeling sick and scared and jumpy and nauseated. I have a stomach ache and diarrhea and I feel like I want to crawl out of my skin. I’m even taking some Ativan to help with this,but nothing is really helping. I’ve been on these suckers since 2005 May!!! I had been on up to 20 or so suckers daily when  my old GP, Dr. Peter Bullach MD, was my GP from 2002 until he left in December 2014.  The day he told me he was leaving he still gave me the script for the suckers and I had been on 3 different strengths and almost 8 per day of each, or 7 sometimes, depending on the strength I had left.  I never took an Aspirin for  pain in the past, prior to the car accident and then getting the CRPS and then it going “SYSTEMIC”,  along with having : Degenerative Disc disease and Chiari I Malformation, Polyneuropathy, and Radiculopathy RA, OA Dysautonomia/POTS, Hypermobility and more. It’s just too much for one person to take. I know they say that “God doesn’t give you more than you can handle but I”m just about out of “handling anything”.

My disability started in 1998 with PTSD and CKDII & I was approved for SSDI first time I requested. I am not new to pain, but used to emotional pain. Since 2002, and the MVA, I’ve had the added misery of the physical pain. A person can only take so much and this is going to be a short post as I thought I’d do a sort of  “Journey through my withdrawals from the Fentanyl Lollipops”.  I want to share this experience so others will  know, see and also understand what it may feel like for them to go through withdrawals too.

Today is day #1 and honestly, I’m very lucky and very glad that I had started weaning myself, on my own since January 2015. When I found out in December that my Dr. was leaving, I got very afraid. I started going down a bit on my own. Thank goodness I did that because I may be dead or even more ill than I am now, if I hadn’t. I went down about 80% and then when I finally found and met my new pain Dr. he told me to “go to sleep on the 12 th of July and use a Fentanyl sucker and wake up and never have another again.”  He told me that “they are very dangerous. They are for only “end of life” terminal illnesses. He told me that “I never should have been on them unless I had no stomach or could not eat” etc.  I was shocked because I’d been on them without any problems really until this year since  2005. Hey, did you know that these kinds of meds can cause a Heart attack AND /OR a stroke?? Well, guess what???? I started these in May of 2005 just after my heart attack, but I did in fact have a heart attack AND a CVA in 2006. Be very careful….just be very very careful.

Well, this morning I was craving the suckers more and every night lately I’ve woken up in piles of sweat and feeling so hot and “on fire” as if I was going to “blow up”. I feel awful as it is 8:45 pm now. I wasn’t able to do much of anything today. My husband has been awesome, as he always has been since the beginning.  I can tell he is worried because I usually sit in my “Lazy Boy” chair when I’m not doing so great and in the evenings, but today I’ve taken to the couch. I’ve been laying on the couch; in and out of the bathroom and unable to eat or even drink too much. I managed some chicken and a few bites of baked potato for dinner but that was it today. I have stomach cramps, a headache and I feel achy all over. My body feels as thought it’s on fire and my true places in  injury and insult to my body hurt more than usual and I can feel each individual spot and at this point I’m not sure when or if I’ll be able to go out as I’ve been doing on the other meds.

I feel horrible, my head hurts even and every sound, smell and sight is making it worse as time is going  by. I’m wondering  if I’ll be worse before I’m better? I will keep you posted as I’m going to be keeping a diary here of my journey through withdrawals because I pray that I can inform and help someone; with what I’m going through.  First, right off the bat, I would tell you to make sure that you have a good pain Dr. that you trust who is on your side.  Listen to them and do what they tell you to do.  Make sure that you have something to take the place in your body of the drug that you are trying to get off of.  For me, the pain Doc switched me to another Opiod that he feels is more safe. He to ld me that “my body will be tricked into having something there to keep me safe from seizures , heart attack and/or death.  My brain will still want me to have the lollipops but I have to fight that.  I don’t understand that  or I should say that I didn’t understand that feeling until today. I literally feel terrible. I’ve tried to keep “dum dum suckers” nearby and Tic Tacs close. I just still feel sick, nauseous, in horrible pain and nothing is working to alleviate that feeling.

I can do this as I’ve been through so much, if you have even read some of the parts of this blog, you will understand that. There are some “private” posts but please feel free to read them and all you need to do is email me :  jewelrymkr@aol.com and just ask me for the Password to the private posts in my “Tears of Truth” Blog. I will send it on to you and I have it there just for the safety of  my family , kids and grandkids.  They don’t need to read all that has happened to me in life. Although my own kids saw some of it and know a lot of it already.  I still want to protect them and anyone else who can still hurt me or thinks they can. This way  I have some control..

Thank you for reading and if you are ever going through withdrawals, make sure, please  make sure that you have a trusted Physician in the plan and someone who loves you there with you while you go through it all!  This is only the near end of Day #1 and for now I cannot see the end in sight.  I pray that I can make it through this without a Hospital or an ER as they know nothing about pain and they treat us horrible….honestly.  I will keep you posted and this diary or journal will be my writings for the next few days or however long it takes. Pray for me..thank you for being here/there for me along the way….love, Suzimage image

Advertisements